Exact distribution of the sample median of a jump type distribution on a bounded domain


GENÇ A. İ.

JAPAN JOURNAL OF INDUSTRIAL AND APPLIED MATHEMATICS, vol.35, no.2, pp.891-913, 2018 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 35 Issue: 2
  • Publication Date: 2018
  • Doi Number: 10.1007/s13160-018-0311-2
  • Title of Journal : JAPAN JOURNAL OF INDUSTRIAL AND APPLIED MATHEMATICS
  • Page Numbers: pp.891-913

Abstract

This paper considers the problem of finding the exact distribution and exact moments of the median of a sample of even size drawn from a jump type distribution with bounded domain in a computable form. The results which are obtained with the help of integral calculus are then applied to two-piece uniform distribution. The exact variances are calculated for both odd and even sample sizes, and efficiency comparisons are made.